Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Melbourne, FL

June 24, 2021Orange County, Florida

NWS Melbourne, FL issued this special weather statement at Jun 24, 2021, 2:42 PM EDT for Orange County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2021, 2:42 PM EDT (18:42 UTC)
Expired
Jun 24, 2021, 3:30 PM EDT
In force
48 min
Issued by
NWS Melbourne, FL

County Orange County, FL

The radar

The Melbourne radar (KMLB), 89 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 6.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2021-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2021-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-203 J/kg
Mixed-layer LCL
1104 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

048 
WWUS82 KMLB 241842
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
242 PM EDT Thu Jun 24 2021
 
FLZ045-046-241930-
Orange FL-Seminole FL-
242 PM EDT Thu Jun 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEMINOLE AND CENTRAL
ORANGE COUNTIES UNTIL 330 PM EDT...

At 242 PM EDT, Doppler radar was tracking a strong thunderstorm over
Goldenrod, moving southwest at 10 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Orlando, Apopka, Altamonte Springs, Oviedo and Winter Springs. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2877 8135 2861 8114 2845 8122 2871 8151
TIME...MOT...LOC 1842Z 052DEG 8KT 2864 8127 

$$

Fehling

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 24, 10:31 AM EDT, 4 hours 11 minutes earlier.

Area forecast discussion, Jun 24, 10:31 AM EDT, 4 hours 11 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1031 AM EDT Thu Jun 24 2021

.UPDATE...
A relatively light E/SE flow will exist across the area today,
with a weak inverted trough off the east coast pushing westward.
PW values from morning soundings across central FL are around
1.7-1.8", with model guidance indicating some additional increase
in moisture through the day. With onshore flow rather weak and
models indicating a continued disturbed flow aloft, moisture and
instability will be sufficient to produce scattered to numerous
showers and storms once again this afternoon. Greatest coverage
will be near to west of I-95 through the interior counties, as
east coast sea breeze moves inland a little faster today. PoPs
continue to range from 40-50 percent along much of the immediate
coast to 60-70 percent across the interior and southern Treasure
Coast.

A few stronger storms will continue to be possible, producing
frequent lightning strikes and gusty winds up to 40-50 mph. Weak
steering flow will also lead to slow and somewhat variable storm
motion, allowing from some storms to produce localized heavy
rainfall, especially across the interior, with totals up to 2-4
inches in a short period of time. This could result in minor
flooding of urban, low lying, and poor drainage areas, especially
across most of the Orlando Metro north to DeLeon Springs and west
into Lake County that received heavy rainfall yesterday.

&&

.AVIATION...Developing cu field is producing some BKN MVFR cigs
this morning. However, as daytime heating continues this cloud
cover will lift through 16Z and VFR conds are generally expected
outside SHRA/TSRA activity. Greatest coverage of afternoon
convection will be west of I-95 through the interior with the
inland moving east coast sea breeze. TEMPO groups remain at
MCO/SFB/ISM/LEE for storms from around 17-22Z where impacts from
this activity are more likely, with VCTS along the coast.

&&

.MARINE...The Atlantic ridge axis builds in well north of the
area today, with E/SE winds around 10 knots or less. Isolated to
scattered showers and storms will be possible over the waters
through the afternoon. Otherwise, greatest coverage of afternoon
convection will remain over land areas, shifting westward with the
east coast sea breeze due to a weak but deep onshore flow. Seas
2-3 feet today, build to 3-4 feet nearshore and 4-5 feet offshore
this evening and tonight.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  85  74  85  73 /  40  40  50  20
MCO  88  73  86  73 /  60  30  70  10
MLB  86  76  86  76 /  40  40  60  20
VRB  87  76  86  74 /  50  40  60  30
LEE  88  73  85  73 /  70  30  70  10
SFB  86  73  86  74 /  60  30  60  10
ORL  88  73  86  75 /  60  30  70  10
FPR  87  77  87  74 /  60  40  60  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Weitlich/Fehling
Hazardous weather outlook, Jun 24, 3:57 AM EDT, 10 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
357 AM EDT Thu Jun 24 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-242000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
357 AM EDT Thu Jun 24 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Scattered to numerous lightning storms will once again develop
this afternoon across east-central Florida. The highest chances
for storms will be west of Interstate 95. Frequent lightning
strikes, torrential downpours, and gusty winds up to 45 mph are
possible with any storm today.

Additional lightning storms will develop along the coast and over
the local Atlantic waters late this evening into the overnight.

.FLOOD IMPACT...
Some locations west of Interstate 95 will receive 2 to 4 inches
of rain in a short duration this afternoon. This could result in
minor flooding of urban, low lying, and poor drainage areas.
Areas that received heavy rainfall yesterday are more prone to
flooding, including most of the Orlando Metro area, north to
DeLeon Springs, and west into Lake County.

.RIP CURRENT IMPACT...
There is a moderate risk of dangerous, life-threatening rip
currents at all central Florida Atlantic beaches today. Always
swim within sight of a lifeguard, and never enter the surf alone.

.MARINE THUNDERSTORM GUST IMPACT...
Lightning storms over the local waters today and tonight will be
capable of producing wind gusts up to 35 knots, in addition to
occasional to frequent lightning strikes.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
Scattered to numerous afternoon showers and lightning storms are
forecast through the end of the week. Cloud-to-ground lightning
strikes torrential downpours leading to minor flooding, and gusty
winds will be the main threats with these storms.

The rip current risk will remain moderate through the weekend.

.SPOTTER INFORMATION STATEMENT...
Spotters should monitor the weather and self activate if needed,
especially if heavy rainfall produces local flooding.

Rodriguez

In the hours before

Special weather statement, Jun 24, 2:42 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
242 PM EDT Thu Jun 24 2021

FLZ045-046-241930-
Orange FL-Seminole FL-
242 PM EDT Thu Jun 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEMINOLE AND CENTRAL
ORANGE COUNTIES UNTIL 330 PM EDT...

At 242 PM EDT, Doppler radar was tracking a strong thunderstorm over
Goldenrod, moving southwest at 10 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Orlando, Apopka, Altamonte Springs, Oviedo and Winter Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2877 8135 2861 8114 2845 8122 2871 8151
TIME...MOT...LOC 1842Z 052DEG 8KT 2864 8127

Fehling

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.